MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 44021
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device became entangled with the guidewire.The opticross 18 catheter was advanced for intravascular ultrasound (ivus) examination of the target lesion.During the procedure, the device was advanced through a 0.018 wire to the transseptal puncture (tp) trunk.However, when attempting a pullback, the images were unstable and showed excessive distortion artifacts, and during attempts to withdraw the device, the catheter became entangled with the guidewire.Upon removal from the patient, the catheter was observed to be kinked.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection revealed that kinks were observed in the imaging window assembly.Also, visual inspection noted there was no return of a guidewire entangled with the device.The allegation of guidewire entanglement could not be confirmed since no damages were found during the visual testing.The allegation of catheter kink was confirmed since kinks were observed during testing.
 
Additional Manufacturer Narrative
B5: describe event or problem: corrected.The device was returned for analysis.Visual inspection revealed that kinks were observed in the imaging window assembly.Also, visual inspection noted there was no return of a guidewire entangled with the device.The allegation of guidewire entanglement could not be confirmed since no damages were found during the visual testing.The allegation of catheter kink was confirmed since kinks were observed during testing.
 
Event or Problem Description
It was reported that the device became entangled with the guidewire.It was reported to boston scientific (bsc) that the referenced opticross 18 peripheral imaging catheter was selected for an intravascular ultrasound (ivus) procedure on 11july 2024.The lesion was located in the left superficial artery to popliteal artery.During the procedure, the opticross 18 peripheral imaging catheter was advanced over a 0.018 inch guidewire to the tibioperoneal trunk.However, when attempting a pullback, the images were unstable and showed excessive distortion artifacts, and, the catheter became entangled with the guidewire during withdrawal attempts.Upon removal of the opticross 18 catheter from the patient, the catheter was observed to be kinked.The procedure was completed with another of the same device and no patient complications were reported as a result of the event.

Brand Name
OPTICROSS 18
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19921917
Report Number2124215-2024-45434
Device Sequence Number8188683
Product Code OBJ
UDI-Device Identifier08714729904748
UDI-Public08714729904748
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K160514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2025
Device Model Number44021
Device Catalogue Number44021
Device Lot Number0033092362
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer09/05/2024
01/08/2025
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/30/2024
01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown